Exponential mixing for a class of dissipative PDEs with bounded degenerate noise. (English) Zbl 1442.35437

Summary: We study a class of discrete-time random dynamical systems with compact phase space. Assuming that the deterministic counterpart of the system in question possesses a dissipation property, its linearisation is approximately controllable, and the driving noise is bounded and has a decomposable structure, we prove that the corresponding family of Markov processes has a unique stationary measure, which is exponentially mixing in the dual-Lipschitz metric. The abstract result is applicable to nonlinear dissipative PDEs perturbed by a bounded random force which affects only a few Fourier modes. We assume that the nonlinear PDE in question is well posed, its nonlinearity is non-degenerate in the sense of the control theory, and the random force is a regular and bounded function of time which satisfies some decomposability and observability hypotheses. This class of forces includes random Haar series, where the coefficients for high Haar modes decay sufficiently fast. In particular, the result applies to the 2D Navier-Stokes system and the nonlinear complex Ginzburg-Landau equations. The proof of the abstract theorem uses the coupling method, enhanced by the Newton-Kantorovich-Kolmogorov fast convergence.


35Q56 Ginzburg-Landau equations
35Q30 Navier-Stokes equations
35R60 PDEs with randomness, stochastic partial differential equations
37A25 Ergodicity, mixing, rates of mixing
37L55 Infinite-dimensional random dynamical systems; stochastic equations
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
76M35 Stochastic analysis applied to problems in fluid mechanics
93C20 Control/observation systems governed by partial differential equations
Full Text: DOI arXiv


[1] Agrachev, A.; Kuksin, S.; Sarychev, A.; Shirikyan, A., On finite-dimensional projections of distributions for solutions of randomly forced 2D Navier-Stokes equations., Ann. Inst. H. Poincaré Probab. Statist., 43, 4, 399-415 (2007) · Zbl 1177.60059
[2] V. I. Arnold, Proof of a theorem of A. N. Kolmogorov on the preservation of conditionally periodic motions under a small perturbation of the Hamiltonian. Uspehi Mat. Nauk, (113)18 (1963), no. 5, 13-40
[3] Agrachev, A. A.; Sarychev, A. V., Controllability of 2D Euler and Navier-Stokes equations by degenerate forcing., Commun. Math. Phys., 3, 265, 673-697 (2006) · Zbl 1105.93008
[4] A. A. Agrachev and A. V. Sarychev, Solid controllability in fluid dynamics, Instability in Models Connected with Fluid Flows. I. Int. Math. Ser. (N. Y.), vol. 6, Springer, New York, (2008), pp. 1-35. · Zbl 1141.76026
[5] Bakhtin, V. I., Averaging in multifrequency systems, Funct. Anal. Appl., 2, 20, 83-88 (1986) · Zbl 0611.34035
[6] Berger, MS, Nonlinearity and Functional Analysis (1977), New York-London: Academic Press, New York-London
[7] Billingsley, P., Convergence of Probability Measures (1999), New York: Wiley, New York · Zbl 0172.21201
[8] Bricmont, J.; Kupiainen, A.; Lefevere, R., Exponential mixing of the 2D stochastic Navier-Stokes dynamics, Commun. Math. Phys., 1, 230, 87-132 (2002) · Zbl 1033.76011
[9] Bogachev, V.; Malofeev, I., Kantorovich problems and conditional measures depending on a parameter, J. Math. Anal. Appl. (2020) · Zbl 07178277
[10] Boritchev, A., Multidimensional potential Burgers turbulence., Comm. Math. Phys, 342, 2, 441-489 (2016) · Zbl 1338.60153
[11] Babin, AV; Vishik, MI, Attractors of Evolution Equations (1992), Amsterdam: North-Holland Publishing, Amsterdam
[12] Coron, J-M, Control and Nonlinearity (2007), Providence, RI: American Mathematical Society, Providence, RI
[13] Cao, C.; Titi, E. S., Global well-posedness of the three-dimensional viscous primitive equations of large scale ocean and atmosphere dynamics., Ann. of Math. (2), 166, 1, 245-267 (2007) · Zbl 1151.35074
[14] Debussche, A.; Glatt-Holtz, N.; Temam, R.; Ziane, M., Global existence and regularity for the 3D stochastic primitive equations of the ocean and atmosphere with multiplicative white noise., Nonlinearity, 7, 25, 2093-2118 (2012) · Zbl 1246.35194
[15] Doeblin, W., Éléments d’une théorie générale des chaînes simples constantes de Markoff., Ann. Sci. École Norm. Sup. (3), 57, 61-111 (1940) · Zbl 0024.26503
[16] W. Doeblin, Sur l’équation de Kolmogoroff. C. R. Acad. Sci. Paris Sér. I Math., 331 (2000), no. Special Issue, 1059-1128 · Zbl 0974.60500
[17] Dudley, RM, Real Analysis and Probability (2002), Cambridge: Cambridge University Press, Cambridge
[18] L. H. Eliasson, Perturbations of linear quasi-periodicsystem, Dynamical systems and small divisors (Cetraro, 1998),Lect. Notes Math., vol. 1784, Springer, Berlin, (2002), pp. 1-60.
[19] W. E and J. C. Mattingly, Ergodicity for the Navier-Stokes equation with degenerate random forcing: Finite-dimensional approximation. Comm. Pure Appl. Math., 54 (2001), 1386-1402 · Zbl 1024.76012
[20] W. E, J. C. Mattingly and Ya. Sinai, Gibbsian dynamics and ergodicity for the stochastically forced Navier-Stokes equation. Comm. Math. Phys., (1)224 (2001), 83-106 · Zbl 0994.60065
[21] Federer, H., Geometric Measure Theory (1969), New York: Springer, New York · Zbl 0176.00801
[22] Földes, J.; Glatt-Holtz, N.; Richards, G.; Thomann, E., Ergodic and mixing properties of the Boussinesq equations with a degenerate random forcing., J. Funct. Anal., 269, 8, 2427-2504 (2015) · Zbl 1354.37056
[23] Flandoli, F.; Maslowski, B., Ergodicity of the 2D Navier-Stokes equation under random perturbations., Comm. Math. Phys., 1, 172, 119-141 (1995) · Zbl 0845.35080
[24] N. Glatt-Holtz, I. Kukavica, V. Vicol and M. Ziane, Existence and regularity of invariant measures for the three dimensional stochastic primitive equations. J. Math. Phys., (5)55 (2014), 051504, 34 · Zbl 1338.37065
[25] Hairer, M.; Mattingly, J. C., Ergodicity of the 2D Navier-Stokes equations with degenerate stochastic forcing., Ann. of Math. (2), 3, 164, 993-1032 (2006) · Zbl 1130.37038
[26] Hairer, M.; Mattingly, J. C., A theory of hypoellipticity and unique ergodicity for semilinear stochastic PDEs., Electron. J. Probab., 23, 16, 658-738 (2011) · Zbl 1228.60072
[27] Hairer, M.; Mattingly, J. C.; Scheutzow, M., Asymptotic coupling and a general form of Harris’ theorem with applications to stochastic delay equations., Probab. Theory Related Fields, (1-2), 149, 223-259 (2011) · Zbl 1238.60082
[28] Kuksin, S.; Nersesyan, V., Stochastic CGL equations without linear dispersion in any space dimension., Stochastic PDE: Anal. Comp., 3, 1, 389-423 (2013) · Zbl 1287.60093
[29] S. Kuksin, V. Nersesyan, and A. Shirikyan, Mixing via controllability for randomly forced nonlinear dissipative PDEs, Preprint (2019).
[30] Kolmogorov, A. N., On conservation of conditionally periodic motions for a small change in Hamilton’s function., Dokl. Akad. Nauk SSSR (N.S.), 98, 527-530 (1954) · Zbl 0056.31502
[31] Kuksin, S.; Piatnitski, A.; Shirikyan, A., A coupling approach to randomly forced nonlinear PDEs. II., Comm. Math. Phys., 1, 230, 81-85 (2002) · Zbl 1010.60066
[32] Karatzas, I.; Shreve, SE, Brownian Motion and Stochastic Calculus (1991), New York: Springer-Verlag, New York
[33] Kuksin, S.; Shirikyan, A., Stochastic dissipative PDEs and Gibbs measures., Comm. Math. Phys., 2, 213, 291-330 (2000) · Zbl 0974.60046
[34] Kuksin, S.; Shirikyan, A., A coupling approach to randomly forced nonlinear PDE’s. I., Comm. Math. Phys., 221, 2, 351-366 (2001) · Zbl 0991.60056
[35] Kuksin, S.; Shirikyan, A., Mathematics of Two-Dimensional Turbulence (2012), Cambridge: Cambridge University Press, Cambridge · Zbl 1333.76003
[36] S. B. Kuksin, Diffeomorphisms of function spaces that correspond to quasilinear parabolic equations. Mat. Sb. (N.S.), (3)117(159) (1982), 359-378, 431
[37] S. Kuksin, On exponential convergence to a stationary measure for nonlinear PDEs perturbed by random kick-forces, and the turbulence limit, Partial differential equations, Amer. Math. Soc. Transl. Ser. 2, vol. 206, Amer. Math. Soc., Providence, RI, (2002), pp. 161-176. · Zbl 1023.37031
[38] Kuksin, S.; Zhang, H., Exponential mixing for dissipative PDEs with bounded non-degenerate noise, Stochastic Process. Appl. (2020)
[39] Lamperti, JW, Probability (1996), New York: John Wiley & Sons, New York
[40] J. Moser, A rapidly convergent iteration method and non-linear partial differential equations. I, II. Ann. Scuola Norm. Sup. Pisa, (3)20 (1966), 265-315, 499-535 · Zbl 0144.18202
[41] Mattingly, J. C.; Pardoux, É., Malliavin calculus for the stochastic 2D Navier-Stokes equation., Comm. Pure Appl. Math., 12, 59, 1742-1790 (2006) · Zbl 1113.60058
[42] Nualart, D., The Malliavin Calculus and Related Topics (2006), Berlin: Springer-Verlag, Berlin · Zbl 1099.60003
[43] Shirikyan, A., Control and mixing for 2D Navier-Stokes equations with space-time localised noise., Ann. Sci. Éc. Norm. Supér. (4), 2, 48, 253-280 (2015) · Zbl 1319.35167
[44] A. Shirikyan, Mixing for the Burgers equation driven by a localised two-dimensional stochastic forcing, Evolution Equations: Long Time Behavior and Control (K. Ammari and S. Gerbi, eds.), Cambridge University Press, Cambridge, (2017), pp. 179-194. · Zbl 1423.35476
[45] A. Shirikyan, Controllability implies mixing II. Convergence in the dual-Lipschitz metric. J. Eur. Math. Soc. (2019), accepted for publication.
[46] Ya. G. Sinaĭ, Two results concerning asymptotic behavior of solutions of the Burgers equation with force. J. Statist. Phys., (1-2)64 (1991), 1-12 · Zbl 0978.35500
[47] Valentine, FA, A Lipschitz condition preserving extension for a vector function, Amer. J. Math., 67, 83-93 (1945) · Zbl 0061.37507
[48] W. C. Van Etten, Introduction to Random Signals and Noise, John Wiley & Sons, (2006).
[49] Vishik, MI; Fursikov, AV, Mathematical Problems in Statistical Hydromechanics (1988), Dordrecht: Kluwer, Dordrecht
[50] Villani, C., Topics in Optimal Transportation (2003), Providence, RI: AMS, Providence, RI · Zbl 1106.90001
[51] Zabczyk, J., Mathematical Control Theory (2008), Birkhäuser Boston Inc, Boston, MA: Modern Birkhäuser Classics, Birkhäuser Boston Inc, Boston, MA · Zbl 1123.93003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.